MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G21049
Medical Device Problem Codes Obstruction of Flow (2423); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section e: phone: (b)(6).Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open tray from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.Not all components were included in the return (only one catheter was returned), therefore a complete evaluation was not possible.The returned catheter did not show any signs of use (no discoloration, no kinks, no powder within).The device was returned with the on/off switch in the "off" position.The red activation knob was disengaged in the handle indicating deactivation of the carbon dioxide (co2) cartridge.Powder was within the device nozzle.The co2 cartridge was fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was present and in the correct orientation (slits facing the red activation knob).When tested with a new co2 cartridge and activation knob the device began to spray continuously when the on/off switch was turned to the "on" position without button compressions.The flow was able to be stopped when switched to the "off" position.The handle was disassembled.The tubes were disconnected for removal of any powder.Loose powder without clumps was present in the front tube connecting the on/off valve to the powder chamber.A small amount of loose powder without clumps was observed in the back tube connecting the powder chamber to the low-pressure valve.A visual inspection of the powder chamber's center downtube, cannula, and diffuser plate found them to be clear.The low-pressure valve was disassembled and evaluated.All the internal components were intact.However, powder was observed within the low-pressure valve.No abnormalities were noted within the valve components.The buildup of powder in the low-pressure valve, resulting in the valve experiencing difficulty when opening and closing is a likely cause for the reported inability to spray.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause for report of unable to spray was a build up of powder within the low pressure valve of the device.The cause of the powder build up is unknown.Catheter occlusion can create backflow and push powder, blood, and fluid back into the device, creating an internal clog.However, we could not conduct a complete investigation as only one catheter was returned for evaluation.This limits our ability to conclusively determine a cause.A corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic hemostasis procedure in the stomach, the physician used a cook hemospray endoscopic hemostat.It was reported that the device failed to trigger [unable to spray - subject of report].A stomach hemorrhage needed to be stopped.After preparing the hemospray following the ifu (intravenous fluid administration), the hemospray was to be triggered.A very small amount of powder was released.Then nothing more.The catheter was checked and found to be clear.The device was removed.When the handle was opened, only a faint hissing sound was audible (normally much louder).Another hemospray was opened, and the patient was treated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key25159544
Report Number1037905-2026-00227
Device Sequence Number9406513
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)280509(10)W4937627
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
K200972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21049
Device Catalogue NumberHEMO-10
Device Lot NumberW4937627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE AND MODEL
Patient SexMale